# SDR AXS2007F00001

- Difficulty date: April 3, 2007
- Submitted: May 8, 2007
- Operation: Air carrier
- Aircraft: N192WA
- Make and model: Beech 99
- Aircraft serial: U152
- Engine: Pwa PT6A28
- Propeller: Hartzl HCB3TN3
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Part number: 61423179275
- Condition: Shorted
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT, THE LT ENGINE FIRE WARNING LIGHT CAME ON.  THE PILOT DECLARED AND EMERGENCY, RETURNED TO BASE, LANDED  WITHOUT INCIDENT.  THE PILOT DID NOT SEE FLAMES OR SMOKE COMING FROM THE ENGINE AND DID NOT HAVE ANY OTHER INDICATIONS OF AN ENGINE FIRE, THEREFORE HE DID NOT SHUT THE ENGINE DOWN INFLIGHT.  MAINTENANCE INSPECTED THE ENGINE FOR SIGNS OF FIRE AND NONE WERE FOUND.  TROUBLESHOOTING OF THE LT FIRE DETECTION SYSTEM REVELED A BAD FIRE DETECTOR AT THE 12 O`CLOCK POSITION ON THE LT ENGINE.  WHEN THE WIRES WERE MOVED GOING INTO THE DETECTOR THE WARNING LIGHT WOULD ILLUMINATE.  MAINTENANCE REPLACE THE FIRE DETECTOR, OPERATION CHECKED, OK, AND THE AC WAS RETURNED TO SERVICE. (K)
